Florida, 2025

Damaging Wind in Florida, August 24, 2025

August 24, 2025 · NWS TBW · 1 event in 1 county or zone

Early afternoon thunderstorms within westerly sea breeze flow south of a stalled boundary along the northern Gulf Coast produce gusty winds resulting in wind damage at a mobile home park near Palmetto in Manatee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Early afternoon thunderstorms within westerly sea breeze flow south of a stalled boundary along the northern Gulf Coast produce gusty winds resulting in wind damage at a mobile home park near Palmetto in Manatee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 24, 12:57 PM EST, 23 minutes earlier.

Area forecast discussion, Aug 24, 12:57 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
157 PM EDT Sun Aug 24 2025

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 155 PM EDT Sun Aug 24 2025

Scattered showers and storms continue throughout the rest of the
afternoon and evening as we remain in this moist pattern thanks to a
stationary front draped over N Florida. Main concern still remains
heavy rainfall leading to localized flooding in urban and low lying
areas. Monday is shaping out to be very similar to this weekend.
Lower temperatures and drought improvement are two silver linings to
the rainy pattern we've been in.  Another frontal boundary begins to
push over the area by mid week as an upper level trough digs into
the southeast. This will bring a couple days of slightly drier air,
especially for the nature coast. Most of the moisture will be
concentrated over central to south FLorida during this time. By the
end of the week moisture increases everywhere once again, leading
to higher rain chances throughout with a typical summertime
pattern expected.

&&

.AVIATION...
(18Z TAFS)
Issued at 155 PM EDT Sun Aug 24 2025

Moisture continues to stream in from the Gulf causing periods of
reduced flight categories throughout the area. This will continue
into the evening before a reprieve overnight. However, by early
Monday morning showers and storms will already begin to make their
way back towards the coast and move on shore. Leading to another day
of scattered showers and storms.

&&

.MARINE...
Issued at 155 PM EDT Sun Aug 24 2025

Showers and storms continue to develop over the waters and move
onshore through the remainder of the day into the evening. Strong,
erratic winds and frequent lightning can be expected with any
storm. Marine conditions will continue to be less than ideal as we
head into Monday as the pattern remains messy.

&&

.FIRE WEATHER...
Issued at 155 PM EDT Sun Aug 24 2025

Fire weather concerns remain minimal as deep moisture remains over
the area. Multiple rounds of showers and storms continue today and
tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  80  88  79  91 /  50  80  30  50
FMY  78  89  77  92 /  50  60  20  50
GIF  76  89  76  92 /  40  80  20  70
SRQ  78  88  78  91 /  60  80  30  50
BKV  74  88  73  91 /  50  70  20  50
SPG  79  86  79  88 /  60  80  30  50

&&

Sea Breeze Thunderstorm Regime For Sunday: 5
Sea Breeze Thunderstorm Regime For Monday: 5

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...Carlisle

In the hours before

Local storm report, Aug 24, 1:01 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
201 PM EDT Sun Aug 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     Tstm Wnd Gst     6 NNW Anna Maria Island 27.61N 82.76W
08/24/2025  M43 MPH          GMZ853             FL   Mesonet

            Mesonet station XEGM Egmont Channel.

&&
Local storm report, Aug 24, 1:04 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
204 PM EDT Sun Aug 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     Tstm Wnd Gst     1 ESE Gulfport          27.74N 82.69W
08/24/2025  M41 MPH          GMZ830             FL   Mesonet

            Mesonet station XCBN Clam Bayou Nature Park.

&&
Special weather statement, Aug 24, 1:16 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
216 PM EDT Sun Aug 24 2025

FLZ151-155-251-255-241845-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Hillsborough FL-
216 PM EDT Sun Aug 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MANATEE AND SOUTH
CENTRAL HILLSBOROUGH COUNTIES THROUGH 245 PM EDT...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ellenton, or near Palmetto, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Parrish, Memphis, Ellenton, and Ruskin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2773 8253 2769 8242 2767 8243 2767 8242
      2766 8243 2765 8246 2765 8233 2762 8227
      2749 8240 2756 8257
TIME...MOT...LOC 1815Z 205DEG 10KT 2756 8248

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW

The radar

The Tampa radar (KTBW), 20 km away, was scanning. The volume nearest the first event began at 18:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Manatee

When
August 24, 1:20 PM EST
Where
Manatee County, 0.69 mi S of Gillett
Measured
43 kt (49 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
27.570, -82.530

FDEM relayed report from Manatee County 911 dispatch of a carport blown off of one mobile home and onto another in the Shadow Brook mobile home community near Palmetto. No significant damage reported to the recipient home, nor injuries with either home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293470.